Alert archive / Florida / Heat Advisories in 2024
Heat Advisory 21, NWS Key West, FL
NWS Key West, FL issued this heat advisory at Aug 13, 2024, 3:56 AM EDT for Monroe County, Florida. It was in force for 7 min.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2024, 3:56 AM EDT (07:56 UTC)
- Expired
- Aug 13, 2024, 4:03 AM EDT
- In force
- 7 min
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS72 KKEY 130756 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 356 AM EDT Tue Aug 13 2024 FLZ076>078-132300- /O.NEW.KKEY.HT.Y.0021.240813T0756Z-240813T2300Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Including the cities of Key Largo, Key West, and Marathon 356 AM EDT Tue Aug 13 2024 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 112. * WHERE...The Florida Keys. * WHEN...Until 7 PM EDT this evening. * IMPACTS...A Heat Advisory means that a period of unusually hot temperatures and high humidity is expected, producing heat index values of 108 degrees or higher. These conditions will cause increased risk of heat illness for people outdoors or in non air conditioned spaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NB
1 follow-up statement
321 WWUS72 KKEY 130803 AAA NPWKEY URGENT - WEATHER MESSAGE...UPDATED National Weather Service Key West FL 403 AM EDT Tue Aug 13 2024 FLZ076>078-132300- /O.CAN.KKEY.HT.Y.0021.000000T0000Z-240813T2300Z/ /O.NEW.KKEY.HT.Y.0022.240813T1400Z-240813T2300Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Including the Communities of Key Largo, Marathon, and Key West 403 AM EDT Tue Aug 13 2024 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 112 expected. * WHERE...Florida Keys. * WHEN...From 10 AM this morning to 7 PM EDT this evening. * IMPACTS...A Heat Advisory means that a period of unusually hot temperatures and high humidity is expected, producing heat index values of 108 degrees or higher. These conditions will cause increased risk of heat illness for people outdoors or in non air conditioned spaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NB
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this heat advisory went out at Aug 12, 10:02 PM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 12, 10:02 PM EDT, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service Key West FL 1002 PM EDT Mon Aug 12 2024 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 1000 PM EDT Mon Aug 12 2024 The 00z evening sounding at KEY sampled a well-defined ribbon of Saharan airmass, highlighted by formidable dry air above the 800 mb isobaric surface. With that said, satellite-derived precipitable water products show the back edge of this dry air is slowly progressing into the distant Straits of Florida. Local Doppler radar shows widely scattered showers developing in this moistened environment in the eastern Straits, with virtually no meteorological echo returns outside of this region. Temperatures are hovering in the mid to upper 80s, and dewpoints in the upper 70s. For the rest of tonight, meteorological reasoning suggests the aforementioned dry air and the likely lack of residual, convectively-driven ghost boundaries in the vicinity of the Florida Keys should yield a generally dry forecast. The exception to this may be in the Straits, where the moistened environment will continue to support developing scattered showers and isolated thunderstorms. All available mesoscale numerical weather prediction guidance supports this evolution. The deeper moisture will be overhead the Florida Keys by Tuesday, which should support increased measurable rain chances for that period. No changes were required or made to the inherited short- term forecast. && .MARINE... Issued at 1000 PM EDT Mon Aug 12 2024 There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. An Atlantic ridge axis stretching west across Florida will support gentle to moderate easterly breezes through Wednesday. Breezes will slacken and veer to the northwest by Thursday night as a trough dips south along the Eastern Seaboard. As a result, breezes will become more chaotic by Friday as the ridge axis fractures over Florida. Tropical Storm Ernesto near the Leeward Islands will move north towards Bermuda Friday and Friday night. && .AVIATION... (00Z TAFS) Issued at 1000 PM EDT Mon Aug 12 2024 A shallow dry air mass will continue to transit across the island chain ovenight, keeping VCSH out of the TAFs for both EYW and MTH terminals. As increased moisture approaches the Keys on Tuesday, this will need to be reevaluated for the late TAF period. Surface winds will remain out of the east at 6 to 8 knots. && .PRELIMINARY POINT TEMPS/POPS... Key West 92 84 92 84 / 20 10 30 30 Marathon 92 83 92 83 / 20 10 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...BT Aviation/Nowcasts....BT Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 12, 5:08 AM EDT, 22 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 508 AM EDT Mon Aug 12 2024 FLZ076>078-GMZ031>035-042>044-052>055-072>075-130915- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 508 AM EDT Mon Aug 12 2024 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. Isolated thunderstorms will be possible today and tonight. The primary hazards will be heavy downpours, locally strong wind gusts, and cloud to surface lightning strikes. A Heat Advisory is in effect for the Florida Keys island chain. Heat indices will likely approach 110F at times by early afternoon, continuing through the early evening. This will cause increased risk of heat illness for people outdoors or in non air conditioned spaces. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms will be possible through the period. The primary hazards will be heavy downpours, locally strong wind gusts, and cloud to surface lightning strikes. Heat indices will likely approach Heat Advisory levels during the afternoon and evening hours throughout much of this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JAM
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:03 AM EDT | Heat Advisory | KEY | Monroe | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.